Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Meds and Diabetes II
Sep 1, 2006

This is a follow-up to your response to my question titled "HIV Meds and Diabetes" answered on Aug. 23, 2006. While I certainly understand and appreciate HIV/AIDS pre-1996 (I had many friends and a lover die of AIDS throughout the 80's and 90's) I don't think that's any reason to minimize HIV+ people's concerns today. Yes, we are EXTREMELY lucky to have the medications we have today that extend our lives ("extend" being the key word...this is still an incurable, terminal illness, the medications only started coming out into the general population 10 years ago, we don't know where they will lead us long-term). However, I feel that now doctors, especially those that treated HIV+/AIDS patients in the 80's and 90's, minimize the struggles we go through today, especially having to deal with all the possible deadly side-effect of the medications we have to be on. If I only had to be on my Sustiva and my Truvada, I'd be happy as a clam. But, add the other 7 other medications I've had to add-on over the years for rising cholesterol, rising triglycerides, GERD, anxiety, depression, large, painful and extremely frequent cold sores, and now possibly medication for possible HIV medication-related diabetes, and it's almost too much to bear (not to mention the high-grade dysplasia I was just diagnosed with in my rectum and had to have lasered off last week -- pre-cancerous cells, whoopee!!). The medical community needs to recognize that 10 years into the success of "the cocktail" that another phenomenon is beginning to occur ...survivor burn-out. Please be more aware of this when answering our questions in the future. Thank you.

Response from Dr. Henry

Your comments are appreciated. Space and time limitations necessitate that answers to questions be shorter and less specific than interactions that one would have with patients in the clinic. Trying to provide succinct responses to a large number of questions on a web forum does not substitute for direct clinical care so I understand that short answers can do a disservice in that much back ground issues and qualifiers to answers are ommitted and sympathetic/empathetic support is not provided as I would do during an office visit. KH



Previous
12 year old with high cholesterol and triglycerides
Next
Kidney Fuction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement